Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Vaginitis, abnormal thick white discharge, yest infection - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Vaginal and Uterus Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 604 Questions
User :   I am a 29 year old female, and I have been having this problem for over a month now. I have an abnormal thick white discharge, and long strips of raw irritated tissue running from my vagina, along the inside of both sides of my labia minora, and all the way up to my clitoris, as well as small fissures or lacerations in between the raw patches. I have been to the doctor twice now, and both times was treated for a yeast infection, first with terconazole, then fluconazole. The itching and irritated feeling decreased significantly, but the skin is not healing at all. If anything, it looks like it s spreading, and the discharge is worse than before.Also,it is a little uncomfortable to wear pants; I start to feel very hot and irritated. I am on birth control (levora), but have not been sexually active for several months. I was tested for gonnorhea, chlamydia, and herpes, and all came back negative. I don t have health insurance, so I can t afford to keep going back and being treated for the wrong thing. What else might cause these symptoms, and/or should I redo the std tests? I am becoming very frightened that something may be seriously wrong with me.
Doctor :   Hi,
Doctor :   Doctor :   Let me read your query for few minutes to be able to have a good discussion here
User :   Ok, that's fine
Doctor :   ok, Is the discharge curdy in appearance ?
User :   yes, it is sort of lumpy if that's what you mean
Doctor :   yes, What form of medication was been tried in past ? oral /vaginal tablets ?
User :   Vaginal terconazole cream (1 week), then the oral fluconazole pill, 1 dose
Doctor :   ok, Do you have any symptoms resembling premenestrual syndrome , like breast tenderness , mood disturbances etc al the time ?
User :   Yes, but i have only been on birth control for 3 months, so I assumed that was the cause. The breast tenderness goes away for a few days after my period, then comes back again.
Doctor :   Is the breast tenderness early occurring before period than normal?
User :   It lasts for almost my whole cycle. It only goes away while I'm on my period, then a few days after. The rest of the time I"m sore. Before the birth control, i was only sore a few days before my period.
Doctor :   i would advice you to stop the levora and gofor an alternative method , better a barrier method
Doctor :   as the high hormone levels in the pills can render the vaginal mucosa sore and sensitive and prone for infections
Doctor :   Yeast infection is one which recurs very frequently
Doctor :   I still cant rule out yeast infection , as it do often present this way
User :   It seems to come back 2 days after stopping treatment each time. What I am most concerned about are the raw patches of skin. Is that normal for a yeast infection? It's very red and angry looking.
User :   It's been 3 weeks, and it's not healing at all.
Doctor :   yes,it is characteristic of yeast infection , hence the vagina is termed as strawberry vagina in yeast infection
Doctor :   i would advice you to go for a multidrug approach with Nystatin and Flucanazole , Flucanazole being thro vaginal route
Doctor :   similar kind of presentation is seen in trichomonas infection
Doctor :   but do not recur as one you having
User :   The fluconazole made me very nauseous and tired before. Is it possible that it could be something else? Should I retest for std's? I went in to the urgent care clinic last sunday, they said it wasn't trich.
Doctor :   it would be good to retest for STDs , but still the lone possibility i could think of is yeast
Doctor :   as i advised stop Levora
User :   If that were the cause, would the yeast infections just stop? Should I not take birth control at all, or try a different method?
Doctor :   no ,i mean to stop levora till the infection and the soreness of the vagina is completely gone
User :   Oh, I understand. Once it is gone, will it come back if i start it again?
Doctor :   the sore vaginal walls are being acted upon by the acidic secretions caused by the hormones in the pill , and not helping to heal., hence recurrence of the infection
Doctor :   not likely , its an additive effect but not the cause
Doctor :   you can start after the infection is completely gone
User :   Ok, I'll try that. I assume that I should still go to a doctor for treatment of the yeast infection. What suggestions do you have about what I should tell my doctor to be sure I receive the right treatment?
Doctor :   as i said this time its better to go for , NYSTATIN and FLUCANAZOLE combination
Doctor :   FLUCANAZOLE being vaginal tablet form
Doctor :   to prevent gastric side effects and to treat better
User :   Ok, I guess that answers all of my questions. Thanks for your help!
Doctor :   you are welcome
Doctor :   Thanks for consulting me , kindly provide your feedback
Doctor :   Bye for now
Doctor :   Take care
User :   You too, thanks!
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor